Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 327, NWS Kansas City, MO

October 14, 2000Howard County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Oct 14, 2000, 6:42 PM CDT for Howard County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2000, 6:42 PM CDT (23:42 UTC)
Expired
Oct 14, 2000, 7:15 PM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Whole counties

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2000-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2000-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 142342
SVRMCI
MOC089-150015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 PM CDT SAT OCT 14 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN CENTRAL MISSOURI

* UNTIL 715 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF GLASGOW...OR ABOUT 13 MILES
  NORTH OF BOONVILLE...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARMSTRONG AT 650 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60
MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:52 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Oct 14, 3:52 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT SAT OCT 14 2000

NO TIME FOR DISCUSSION DUE TO ONGOING WEATHER. ONLY BIG CHANGE TO
GOING FORECASTS IS TO PUSH BACK TIMING OF PRECIPITATION FROM SUNDAY
NIGHT AND MONDAY...INTO MONDAY AND MONDAY NIGHT...DUE TO TIMING OF
NEXT SHORT WAVE.

EAX...NONE.

PC

x

In the hours before

Special weather statement, Oct 14, 1:00 PM CDT, 5 hours 42 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT OCT 14 2000

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
TONIGHT...

FORECAST: SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON...GENERALLY NORTH OF A LINE FROM ST JOSEPH TO BETHANY. A
FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREAT. THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE
WIDESPREAD AND DEVELOP SOUTHEAST TO A KANSAS CITY TO CHILLICOTHE TO
KIRKSVILLE LINE BY 8 PM...AND INTO THE ENTIRE OUTLOOK AREA BY
MIDNIGHT. THESE STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...LOCALLY HEAVY RAIN
IS POSSIBLE TONIGHT...MAINLY FROM THE KANSAS CITY AREA EAST
NORTHEAST TO KIRKSVILLE AND MOBERLY. SPOTTER ACTIVATION IS LIKELY.

DISCUSSION...A LOW PRESSURE SYSTEM WAS LOCATED IN CENTRAL KANSAS
WITH A STATIONARY FRONT EXTENDING NORTHEAST INTO EXTREME NORTHWEST
MISSOURI. SOUTHERLY WINDS IN ADVANCE OF THESE FEATURES WAS IMPORTING
MOIST AND UNSTABLE AIR INTO EASTERN KANSAS AND MISSOURI. THE FRONT
WILL SLOWLY SAG SOUTHEAST TO A KANSAS CITY TO KIRKSVILLE LINE THIS
EVENING AS THE LOW PRESSURE SYSTEM MOVES INTO EXTREME EAST CENTRAL
KANSAS. THUNDERSTORMS CURRENTLY ALONG THE FRONT IN EXTREME EASTERN
KANSAS AND NORTHWEST WILL INCREASE IN INTENSITY AND COVERAGE AS AN
UPPER LEVEL STORM SYSTEM AND SURFACE LOW PRESSURE SYSTEM MOVES EAST
LATE THIS AFTERNOON AND TONIGHT.

THE THREAT OF SEVERE WEATHER IS EXPECTED TO END ALONG AND NORTH OF
INTERSTATE 35 BY 2 AM...WITH THE THREAT CONTINUING UNTIL 5 AM
ELSEWHERE.

DB
Local storm report, Oct 14, 2:16 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 PM CDT SAT OCT 14 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    BETWEEN TRIMBLE AND HOLT  MO   WIND DAMAGE
10/14/00   CLINTON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TREES DOWN
Local storm report, Oct 14, 2:25 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
225 PM CDT SAT OCT 14 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0133 PM    CAMDEN PT                 MO   WIND DAMAGE
10/14/00   PLATTE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TREE DOWN AND HOUSES
                                          DAMAGE

0210 PM    POLO                      MO   .75 INCH HAIL
10/14/00   CALDWELL                       REPORTED BY COOPERATIVE
                                          OBSERVER.

0>225 PM    2 NE TAITSVILLE           MO   60 MPH TSTM GUST
10/14/00   RAY                            REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Oct 14, 3:14 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CDT SAT OCT 14 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    COLOMA                    MO   1 INCH HAIL
10/14/00   CARROLL                        WIND DAMAGE
                                          REPORTED BY COOPERATIVE
                                          OBSERVER. 1MACHINE SHED
                                          DAMAGED. LARGE TREE LIMBS
                                          DOWN.
Local storm report, Oct 14, 4:45 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT SAT OCT 14 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    2 NE TAITSVILLE           MO   WIND DAMAGE
10/14/00   RAY                            REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORT OF 2 HOMES
                                          DESTROYED BY STRONG
                                          WINDS.
Local storm report, Oct 14, 6:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CDT SAT OCT 14 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    MACON                     MO    MPH TSTM GUST
10/14/00   MACON                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          WINDS GUSTED TO 65 MPH.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 1:57 PM CDTSevere Thunderstorm WarningEAXCaldwell, Ray48 min
Oct 14, 2:35 PM CDTSevere Thunderstorm WarningEAXCarroll40 min
Oct 14, 3:08 PM CDTSevere Thunderstorm WarningEAXChariton52 min
Oct 14, 3:50 PM CDTSevere Thunderstorm WarningEAXMacon, Randolph40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.